Need Help Now to Deal With the Demon

Discussion in 'Support' started by FlyFish, Apr 5, 2015.

tinnitus forum
    1. FlyFish

      FlyFish Member

      Location:
      Western US
      Tinnitus Since:
      10/2012
      Here is my story and worth reading:

      I had insomnia and anxiety most of my life but it wasn’t severe. I left the military with some very mild, intermittent, left ear tinnitus that never bothered me. It was the fall of 2012 and I had been having some stressful issues at work. My anxiety and insomnia had ratcheted up and my old standby, Ambien, quit working. I will never forget that October morning when I was driving to work and a switch flipped on in my left ear. That sudden, no trigger event, just a very high frequency buzzing that turned on.

      I freaked out. Now I couldn’t sleep at all and thus started a 2 ½ year struggle on psychiatric medications…Wellbutrin (which I blame for it's permanence), Cymbalta, Lexapro, Celexa, Pristiq and now Remeron. But, the worse of it was the course of benzodiazepines a psychiatrist started me on in April 2014, starting at 1.5 mg…a whopping dose. Unbeknownst to me, I reached tolerance quickly and since last fall have been desperately trying to taper off of Valium which I crossed over to in late November, just now having reached the 4 mg mark. I cannot describe the horrific experience that benzodiazepines have done to my life and it is a long way from over. It will cost me my career and livelihood as I can no longer work given the side effects of even a slow and gradual taper from this terrible medicine. I can barely walk and am unable to do any physical activity.

      Now the tinnitus is coming back. Fortunately I can type this today as it is thankfully intermittent. I have had every medical test done for this and there is no known cause. I saw an audiologist recently but as luck would have it, I was asymptomatic that day. Based on my description she thought that Neuromonics would be the best solution but I couldn’t get the will to fork over the $4,700 needed.

      The horrors of benzo withdrawal are going to be fierce. I need to learn how to deal with this demon, how to learn to sleep with it and what to do quickly. Any “emergency” pointers are appreciated.
       
      • Hug Hug x 1
      • Optimistic Optimistic x 1
    2. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      Yeah, stay away from benzos..Nortriptyline isn't a benzo, so maybe that is better?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.